My dr has prescribed 20mg Citalopram and is aware that I get migraines about 1x/month for which I take Maxalt. However, I've read that migraine meds are contraindicated while taking Citalopram. Can somebody provide me with more detailed information? Thanks
27 Aug 2012
I also take a couple meds which show the same interaction with my cymbalta. The risk is called serotonin syndrome, which you can read about in detail if you use the drug interaction checker here on the site. Just click on more above the blue bar at the top of the page and go to the interaction checker. My Dr feels that I'm pretty low risk and the benefits outweigh the danger since I don't take my migraine meds on a consistent, daily basis. As long as you're Dr prescribed both medications, he's probably aware of the interaction and feels the same way many Dr does. If the same Dr didn't prescribe both meds, simply bring it to their attention and let them make the decision. I hope this helps.
27 Aug 2012
Hi there. Like Lisa, I'm on numerous meds along with Citalopram. Including this drug, I was on a couple different migraine meds. One I take is called Imitrex. As long as you keep your doctors informed as to what you take, you'll be fine. If it makes you uncomfortable or causes you concern, by all means contact your doctor. Otherwise, you should be fine. I wish you luck.
27 Aug 2012
I take Maxalt along with Viibryd. As Viibryd contains a SSRI it has a possible drug interaction with Maxalt. I too, specifically asked my doctor about serotonin syndrome. He response was not to worry about it for two reasons; 1) I was at very low risk (though he did not explain why, and I have not found the research to understand why); and 2) serotonin syndrome is extremely rare, but because it CAN happen, and it is life threatening, the risk must be published. He mumbled something like it has been years since anyone has died from that.
What you should know is the symptoms. If you get them, call 911. Other than that, don't worry about it. My migraines have spiked again and I have gone through 8 Maxalt in the last 9 days. No problems. I can't wait to get back to the doc next week. He has got to do something. My head is going to explode soon, but otherwise I am just fine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 16 Aug 2009
1 answer • 27 May 2010
... ANY Bad side affects. I have this but I was hesitant to try it as I usually am with new meds
4 answers • 15 Oct 2013
1 answer • 29 Apr 2014